Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 78, NWS Lake Charles, LA

June 27, 2015Avoyelles Parish, Evangeline Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 27, 2015, 2:01 PM CDT for Avoyelles Parish, Evangeline Parish, Rapides Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 2:01 PM CDT (19:01 UTC)
Expired
Jun 27, 2015, 2:30 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 68 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2755 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS54 KLCH 271901
SVRLCH
LAC009-039-079-271930-
/O.NEW.KLCH.SV.W.0078.150627T1901Z-150627T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  NORTHEASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  SOUTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...

* UNTIL 230 PM CDT

* AT 201 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER LECOMPTE...OR 7 MILES WEST OF CHENEYVILLE...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARKSVILLE...BUNKIE...CHENEYVILLE...COTTONPORT...MANSURA...
  LECOMPTE...HESSMER...EVERGREEN AND ECHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3098 9252 3116 9246 3108 9199 3086 9205
      3086 9218
TIME...MOT...LOC 1901Z 287DEG 28KT 3105 9241 

$$

TINGLER
2 follow-up statements
464 
WWUS54 KLCH 271916
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
216 PM CDT SAT JUN 27 2015

LAC009-039-079-271930-
/O.CON.KLCH.SV.W.0078.000000T0000Z-150627T1930Z/
RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
216 PM CDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN RAPIDES...NORTHEASTERN EVANGELINE AND SOUTHWESTERN
AVOYELLES PARISHES...

AT 215 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CHENEYVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...CHENEYVILLE...COTTONPORT...MANSURA...HESSMER...
EVERGREEN AND ECHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3095 9243 3114 9232 3108 9199 3086 9205
      3086 9218
TIME...MOT...LOC 1915Z 284DEG 30KT 3103 9225 

$$

TINGLER
924 
WWUS54 KLCH 271923
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CDT SAT JUN 27 2015

LAC009-039-079-271932-
/O.EXP.KLCH.SV.W.0078.000000T0000Z-150627T1930Z/
RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
223 PM CDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAPIDES...
NORTHEASTERN EVANGELINE AND SOUTHWESTERN AVOYELLES PARISHES WILL
EXPIRE AT 230 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE, HOWEVER WIND GUSTS 
IN EXCESS OF 40 MPH WILL REMAIN POSSIBLE WITH THIS STORM.

LAT...LON 3095 9243 3114 9232 3108 9199 3086 9205
      3086 9218
TIME...MOT...LOC 1919Z 287DEG 28KT 3103 9225 

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:04 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 27, 12:04 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1204 PM CDT SAT JUN 27 2015

.AVIATION...SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION AND THIS CONVECTION WILL LINGER ACROSS
THE REGION FOR THE REST OF THE AFTERNOON. A COLD FRONT WILL ALSO
MOVE INTO THE AREA LATE THIS AFTERNOON OR EARLY EVENING. NUMEROUS
SHOWERS AND STORMS WILL OCCUR ALONG THE BOUNDARY THIS EVENING AND
TONIGHT. LOWER VIS AND CEILINGS CAN BE EXPECTED IN AND NEAR ANY
SHRA OR TSRA. KEPT VCTS IN TAFS WITHOUT TEMPOS FOR NOW AS TIMING
REMAINS GUESS WORK WITH SCT ACTIVITY. BREEZY WEST WINDS WILL VEER
NW THEN N THROUGH THE LATE AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 1022 AM CDT SAT JUN 27 2015/

UPDATE...
ISLTD SHRA ARE DEVELOPING THIS MORNING ALONG THE COASTAL PARISHES
AND NEARSHORE WATERS AS WELL AS NEAR THE NRN CWA BOUNDARY. WEAK
FRONT IS CURRENTLY LOCATED ACRS CNTL ARK INTO NE TX TO NEAR THE
METROPLEX. ACTIVITY NEAR THE CWA BORDER IS DEVELOPING ALONG A
PRE-FRONTAL TROF AND EXPECT THIS IS WHERE MOST OF TODAY'S
CONVECTION WILL BE TRIGGERED. FURTHER SOUTH...EXPECT MORE WIDELY
SCTD SHOWERS AND TSTMS DEVELOPING ALONG VARIOUS BOUNDARY
INTERACTIONS SIMILAR TO YESTERDAY. MADE SOME SLT DOWNWARD ADJUSTMENTS
TO POPS THROUGH 18Z...WITH MOST OF THE ACTIVITY EXPECTED DURING
PEAK HEATING THIS AFTN. ALSO BUMPED UP AFTN HIGHS A DEGREE OR TWO
ACRS NRN ZONES AS LOCATIONS OUTSIDE OF CONVECTIVE ACTIVITY COULD WARM
INTO THE LOWER 90S.  24

PREV DISCUSSION... /ISSUED 656 AM CDT SAT JUN 27 2015/

DISCUSSION...A FEW SHOWERS ORIGINATING OUT OVER THE GULF WILL
MOVE INTO THE LCH TERMINAL AREA AROUND MID-MORNING OTHERWISE VFR.
THERE WILL BE AMPLE MOISTURE AVAILABLE WITH SUFFICIENT INSTABILITY
THAT ONCE CONVECTIVE TEMPS ARE REACHED EXPECT AFTERNOON VCTS WITH
TEMPO MVFR TSTMS AROUND BPT AND LCH. SINCE RICH THETA AIR AND
CONTINUING AVAILABLE MOISTURE, WOULD NOT RULE OUT SHOWER AND
THUNDERSTORM ACTIVITY TONIGHT IN ADVANCE OF A WEAK COLD FRONT.

SWEENEY

PREV DISCUSSION... /ISSUED 335 AM CDT SAT JUN 27 2015/

SYNOPSIS...
MID LEVEL LOW OVER THE WESTERN GULF CONTINUES TO PUMP RICH
TROPICAL AIR NORTH INTO THE NORTH CENTRAL GULF THIS MORNING.
OTHERWISE THE UPPER AIR PATTERN IS CHARACTERIZED BY AN AMPLIFYING
PATTERN WITH BUILDING RIDGE ACROSS THE WESTERN U.S. AND DIGGING
TROUGH IN THE EASTERN U.S. THIS AMPLIFIED PATTERN HAS ALLOWED A
COOL FRONT TO MAKE IT FROM CENTRAL AR SOUTHWEST INTO NORTH CENTRAL
TX. SEVERAL THUNDERSTORM CLUSTERS WERE NOTED AHEAD OF THE FRONT
THIS MORNING. IN ADDITION SOME SHOWERS WERE NOTED IN THE DEEP
TROPICAL AIRMASS ALONG THE COAST. TEMPERATURES THIS MORNING ARE
WARM IN THE MID 70S TO THE LOWER 80S.

DISCUSSION...
THE DEVELOPING PATTERN LOOKS LIKE LAST SUMMER WITH RIDGE IN THE
WEST AND TROUGH ACROSS THE EASTERN U.S. AND THIS WILL BE THE
GENERAL PATTERN THROUGH WEDNESDAY. THE FRONT WILL CONTINUE TO
SLOWLY SAG SOUTH TODAY AND TONIGHT. PRE-FRNTL TROUGH/OUTFLOW
BOUNDARY WILL MAKE INTO THE FORECAST AREA TODAY WELL BEFORE THE
FRONT. AT THIS TIME THE ACTUAL FRONT IS FORECAST TO MAKE IT TO THE
COAST BEFORE BECOMING STATIONARY AND STARTING TO WASH OUT.

THIS DOES SET THE STAGE FOR LIKELY RAIN CHANCES TODAY AND TONIGHT.
WITH GOOD RAIN CHANCES ACROSS MAINLY THE SOUTHERN TWO THIRDS OF
THE AREA SUNDAY AND TUESDAY.

AS THE TROUGH BEGINS TO FINALLY LIFT OUT TUESDAY NIGHT AND
WEDNESDAY THE RIDGE WILL BEGIN TO STRENGTHEN AND THIS WILL BRING
AN EASTERLY WAVE ACROSS ON WEDNESDAY CONTINUING GOOD RAIN CHANCES.
BY THURSDAY AND FRIDAY...THE RIDGE IS FORECAST TO BUILD INTO THE
AREA LEAVING THE AREA CAPPED. THAT BEING SAID THE EASTERN TROUGH
BEGINS TO RE-LOAD BY LATE WEEK INTO NEXT WEEKEND AND RAIN CHANCES
RETURN FOR THE WEEKEND.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  89  72  90 /  40  20  20  40
LCH  74  88  75  89 /  60  50  30  40
LFT  74  88  74  89 /  60  50  30  50
BPT  74  88  75  90 /  60  50  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AVIATION...05
Hazardous weather outlook, Jun 27, 3:58 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 AM CDT SAT JUN 27 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-280900-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
358 AM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD OF A COLD
FRONT TODAY AND TONIGHT. SOME OF THE STRONG THUNDERSTORMS WILL
PRODUCE GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL. THERE IS A VERY LOW CHANCE OF WINDS GUSTING TO SEVERE
CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 27, 1:24 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 PM CDT SAT JUN 27 2015

LAZ027-028-271900-
VERNON LA-RAPIDES LA-
124 PM CDT SAT JUN 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON AND RAPIDES
PARISHES UNTIL 200 PM CDT...

AT 122 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HINESTON...MOVING EAST AT 20 MPH. ANOTHER STORM WAS LOCATED
OVER ALEXANDRIA AND PINEVILLE.

WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...GLENMORA...PITKIN...HINESTON...ALEXANDRIA
INTERNATIONAL AIRPORT...LECOMPTE...LACAMP...KOLIN...ELMER...LIBUSE...
GARDNER...KINGSVILLE...LEANDER...ESLER REGIONAL AIRPORT...OTIS...
SIEPER...CALCASIEU...WOODWORTH AND FOREST HILL.

LAT...LON 3144 9223 3121 9224 3091 9253 3089 9301
      3122 9290
TIME...MOT...LOC 1822Z 282DEG 15KT 3111 9279

TINGLER
Special weather statement, Jun 27, 1:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
152 PM CDT SAT JUN 27 2015

LAZ028-029-032-271930-
EVANGELINE LA-AVOYELLES LA-RAPIDES LA-
152 PM CDT SAT JUN 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES...
NORTHEASTERN EVANGELINE AND WESTERN AVOYELLES PARISHES UNTIL 230 PM
CDT...

AT 151 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LECOMPTE...OR 10 MILES NORTHEAST OF GLENMORA...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...CHENEYVILLE...EFFIE...LECOMPTE...HESSMER...
EVERGREEN...POLAND...ECHO...RUBY...WOODWORTH AND FOREST HILL.

LAT...LON 3092 9257 3119 9257 3126 9206 3088 9206
TIME...MOT...LOC 1851Z 270DEG 28KT 3110 9248

TINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:24 PM CDTSpecial Weather StatementLCHRapides36 min
Jun 27, 1:52 PM CDTSpecial Weather StatementLCHRapides38 min
Jun 27, 2:18 PM CDTSpecial Weather StatementLCHAvoyelles27 min
Jun 27, 2:27 PM CDTSpecial Weather StatementLCHAvoyelles48 min
Jun 27, 3:47 PM CDTTornado WarningLCHCameron17 min
Jun 27, 4:50 PM CDTSpecial Weather StatementLCHCalcasieu40 min
Jun 27, 4:53 PM CDTSpecial Marine WarningLCH37 min
Jun 27, 5:02 PM CDTSpecial Marine WarningLCH58 min
Jun 27, 5:26 PM CDTSpecial Weather StatementLCHAcadia34 min
Jun 27, 5:54 PM CDTSpecial Weather StatementLCHLafayette36 min
Jun 27, 6:17 PM CDTSpecial Weather StatementLCHSaint Martin43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.